Can’t sleep: I am coming off clonipin. Please... - Kidney Disease

Kidney Disease

5,676 members2,367 posts

Can’t sleep

Cathy12156dsrjad
Cathy12156dsrjad

I am coming off clonipin. Please don’t ever take that medicine unless u have to. Coming off is terrible. I’m on 3/4 of a mg and still hard. Never again! Anyway, I can not sleep which is side effect along with other uncomfortable effects and BP up. Not sleeping is really getting to me. I have tried over counter things but do not want to take much of that. Doesn’t work anyway. Can anyone suggest anything? Thanks so much! (CKD stage 3)

3 Replies
oldestnewest

I can't recommend a better drug than Klonipin, but I would discuss alternatives with your doctor since you have impaired kidney function. The FDA does say "Metabolites of Klonopin are excreted by the kidneys; to avoid their excess accumulation, caution should be exercised in the administration of the drug to patients with impaired renal function."

I was briefly taking Xanax for anxiety and eventually was able to phase it out. It's effect is short lasting and people can easily become addicted to them, although I never did. Never mix these types of drugs with alcohol.

I replaced Xanax with a natural alternative called "CALM". You can buy it at Whole Foods. It's a natural relaxant that primarily uses magnesium to calm your nerves. It's a white powder that you put in boiling water to dissolve. It worked wonders for me and I don't take Xanax anymore. It might help you. I still take it from time to time. Taking 100 mg of vitamin B1 can also help your nervous system. I would discuss this with your doctor to see if there would be any problem in taking it, although most doctor's have never heard of it because they mainly prescribe drugs and/or surgery and don't look for non-drug alternatives. CALM can also help you sleep at night. Google "CALM Magnesium". Magnesium is also good for your blood pressure. Hope this helps.

Thank u sooooo much!

Bassetmommer
BassetmommerNKF Ambassador in reply to Cathy12156dsrjad

Please check with your doctor before you take anything. Herbal supplements are not regulated and can cause different issues with individuals. They also can have an impact on other medications you take. So Please, check first before taking. If your doctor can not answer you, the pharmacist should.

You may also like...